Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 20, 2016, 5:49 PM EDT for Fulton County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2016, 5:49 PM EDT (21:49 UTC)
- Expired
- Aug 20, 2016, 6:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 37 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446
WWUS82 KFFC 202149
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT SAT AUG 20 2016
GAZ032-033-043-044-202215-
COBB GA-NORTH FULTON GA-SOUTH FULTON GA-DOUGLAS GA-
549 PM EDT SAT AUG 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COBB...NORTH
FULTON...SOUTH FULTON AND EASTERN DOUGLAS COUNTIES UNTIL 615 PM
EDT...
AT 548 PM EDT...A STRONG THUNDERSTORM WAS OVER SANDTOWN...OR 9 MILES
EAST OF DOUGLASVILLE...MOVING NORTHEAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...DOUGLASVILLE...SMYRNA...EAST POINT...COLLEGE
PARK...HAPEVILLE... WEST END...SWEETWATER CREEK STATE PARK...SIX
FLAGS OVER GEORGIA... CASCADE HEIGHTS...BOLTON...LAKEWOOD
PARK...SANDTOWN...BANKHEAD...VININGS AND MABLETON.
LAT...LON 3363 8465 3371 8470 3387 8448 3366 8435
TIME...MOT...LOC 2148Z 247DEG 10KT 3370 8460
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 3:20 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 20, 3:20 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 320 PM EDT SAT AUG 20 2016 .SHORT TERM /Tonight through Sunday Night/... Regional radars show scattered to numerous showers and thunderstorms pushing across the forecast area as expected this afternoon. This trend will likely continue through mid to late evening. Morning sounding shows 2.0+ inches of PW and 2000-2500 J/KG of cape... along with around 20-25kts of westerly shear in the 0-3km layer. This would support convection moving from west to east at around 20 mph... which would lesson the flood threat unless training occurs. Severe storms are not expected due to only modest instability and a deep layer of abundant moisture through the mid levels. However... a few strong storms during peak heating cannot be ruled out... with strong downburst winds... frequent lightning and locally heavy rain being the main storm threats today. Although convection will greatly diminish by mid-late evening... plan to hold onto a slight chance of thunder overnight as a weak frontal boundary sags into the TN Valley early Sunday morning. Short term models agree on this cold front pushing across the forecast area on Sunday... and should provide the focus for another round of scattered to numerous showers and thunderstorms on Sunday. At this time... we are not expecting severe storms along or ahead of the front on Sunday... and SPC is showing general thunder for Sunday as well. The front pushes south of the forecast areas Sunday night... with clearing skies and any rain chances ending from north to south from late Sunday afternoon through Sunday night. Expecting some patchy fog tonight if any clearing of skies occur with such wet grounds in place. But not expecting much of a fog threat Sunday night with the drier air spreading down from the north behind the front. Otherwise... continued to lean toward persistence for lows... and took a mav and met blend for highs on Sunday and Sunday night. Also... increased pops slightly for Sunday as the front pushes across the area and provides a focus during daytime heating. 39 .LONG TERM /Monday through Saturday/... Medium range models remain in fairly good agreement through the majority of the extended forecast period. Upper ridging slowly builds back into the region through the end of next week...however it does not appear to be dominant enough to completely suppress diurnal convection. Some indication that low-level easterly flow into the region as surface ridging settles into the mid-atlantic coastal region will stabilize the airmass over the state somewhat mid-week but this is handled well by the current long term grids. All-in-all little change made to the existing grids for this forecast cycle. Significant differences evolve between the GFS and ECMWF after this forecast period which will need to be watched closely as certain solutions would have potentially significant impacts on the southern and eastern U.S. as we approach the end of the month. Please see the previous long term forecast discussion below. 20 PREVIOUS LONG TERM DISCUSSION /Sunday Night through Friday/... A cold front will be moving slowly across a portion of n GA Sunday night and into central GA as surface high pressure moves to the OH and TN valleys. The front will likely become stationary over the central to s GA area Monday into Tuesday. Chances of showers and thunderstorms will be diminishing quickly over the area Sunday night and the best chances for any showers and storms will be over portions of central GA on Monday as a much drier airmass moves over n GA. Cooler overnight low temperatures can be expected Sunday night for n Ga with lows in the upper 50s and 60s...and upper 60s to mid 70s for central GA. More uncertainty creeps back into the forecast on Tuesday as surface high pressure moves to the ne and mid atlantic coasts and some amount of layered moisture moves back over the area Tuesday and Wednesday. This will bring precip chances back over the area. As the upper ridge continues to build into Thursday...the best precip chances shift to the n and w portions of the forecast area and this pattern looks to continue for Friday. Tuesday starts with cooler low temperatures continuing over n728 AM EDT SAT AUG 20 2016 Ga with most temperatures within 3 degrees of normal for the rest of the long term. && AVIATION... 18Z Update... Regional radars show scattered convection already developing around all the taf sites and expect this trend to continue into the early evening hours. Convection will diminish by 02z... so will drop the VCSH by then. Expect sct/bkn IFR/MVFR clouds around again Sun morning which will be replaced by sct/bkn mid level cu by 17z Sun. Scattered convection will develop again by 16-17z Sun warranting a prob30 tsra from 19-22z Sun. Winds will remain westerly around 10 kts or less. //ATL Confidence...18Z Update... Medium to high on all elements. 39 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 91 69 89 / 50 60 30 5 Atlanta 73 88 69 88 / 60 60 30 5 Blairsville 68 80 60 83 / 60 60 20 5 Cartersville 72 86 65 87 / 60 60 20 5 Columbus 75 92 73 92 / 50 60 40 20 Gainesville 73 86 67 87 / 60 60 30 5 Macon 74 93 72 92 / 50 50 40 10 Rome 73 86 65 86 / 70 60 20 5 Peachtree City 72 89 68 89 / 60 60 30 10 Vidalia 75 95 75 94 / 40 40 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....20 AVIATION...39
Hazardous weather outlook, Aug 20, 11:00 AM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT SAT AUG 20 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. WEATHER HAZARDS EXPECTED... A FEW STORMS WILL BE STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING AND SOME STORMS COULD CAUSE LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTH AND CENTRAL GEORGIA SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF CENTRAL GEORGIA ON MONDAY AND PORTIONS OF NORTH AND CENTRAL GEORGIA TUESDAY THROUGH FRIDAY. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. LOCALIZED HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY CAUSE MINOR FLOODING OF CREEKS AND STREAMS THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 20, 2:21 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
221 PM EDT SAT AUG 20 2016
GAZ072-082-201845-
JONES GA-BIBB GA-
221 PM EDT SAT AUG 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR JONES AND NORTHERN BIBB COUNTIES
UNTIL 245 PM EDT...
AT 220 PM EDT...A STRONG THUNDERSTORM WAS OVER CLINTON...OR NEAR
GRAY...MOVING EAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...GRAY...CLINTON...WESLEYAN...BRADLEY...JAMES...GREENBERRY
CROSSROADS...ARKWRIGHT...HADDOCK...MOUNTAIN SPRINGS AND POSTELL.
LAT...LON 3295 8373 3295 8371 3296 8371 3298 8372
3301 8372 3311 8341 3292 8336 3288 8345
3287 8372
TIME...MOT...LOC 1820Z 258DEG 23KT 3296 8357Special weather statement, Aug 20, 3:19 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT SAT AUG 20 2016
GAZ061-062-073>075-201945-
GLASCOCK GA-WASHINGTON GA-BALDWIN GA-HANCOCK GA-WARREN GA-
319 PM EDT SAT AUG 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GLASCOCK...
NORTHWESTERN WASHINGTON...NORTHEASTERN BALDWIN...HANCOCK AND
SOUTHWESTERN WARREN COUNTIES UNTIL 345 PM EDT...
AT 318 PM EDT...A STRONG THUNDERSTORM WAS OVER DEVEREUX...OR 7 MILES
SOUTHWEST OF SPARTA...MOVING EAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...SPARTA...MITCHELL...MIDWAY-
HARDWICK...WARTHEN...HARDWICK...
CULVERTON...BEULAH...JEWELL...DEVEREUX...HAMBURG STATE
PARK...MAYFIELD... BEALL SPRINGS...SHOALS...LINTON...UNDERWOOD AND
AGRICOLA.
LAT...LON 3305 8268 3303 8325 3331 8312 3345 8272
TIME...MOT...LOC 1918Z 258DEG 18KT 3318 8305Special weather statement, Aug 20, 4:19 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT SAT AUG 20 2016
GAZ069>071-081-202045-
UPSON GA-CRAWFORD GA-LAMAR GA-MONROE GA-
419 PM EDT SAT AUG 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UPSON...NORTHERN
CRAWFORD...SOUTHERN LAMAR AND WESTERN MONROE COUNTIES UNTIL 445 PM
EDT...
AT 418 PM EDT...A STRONG THUNDERSTORM WAS OVER YATESVILLE...OR 7
MILES SOUTH OF BARNESVILLE...MOVING NORTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BARNESVILLE...FORSYTH...YATESVILLE...CULLODEN...ALDORA...THE ROCK...
COLLIER...REDBONE...BRENT...LOGTOWN...JOHNSTONVILLE...RUSSELLVILLE...
GOGGINS...REDBONE CROSSROADS AND PIEDMONT.
LAT...LON 3300 8429 3299 8429 3299 8427 3301 8427
3319 8392 3286 8386 3284 8390 3284 8426
3299 8431
TIME...MOT...LOC 2018Z 246DEG 22KT 3294 8414Special weather statement, Aug 20, 5:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT SAT AUG 20 2016
GAZ032-033-043-044-202215-
COBB GA-NORTH FULTON GA-SOUTH FULTON GA-DOUGLAS GA-
549 PM EDT SAT AUG 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COBB...NORTH
FULTON...SOUTH FULTON AND EASTERN DOUGLAS COUNTIES UNTIL 615 PM
EDT...
AT 548 PM EDT...A STRONG THUNDERSTORM WAS OVER SANDTOWN...OR 9 MILES
EAST OF DOUGLASVILLE...MOVING NORTHEAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...DOUGLASVILLE...SMYRNA...EAST POINT...COLLEGE
PARK...HAPEVILLE... WEST END...SWEETWATER CREEK STATE PARK...SIX
FLAGS OVER GEORGIA... CASCADE HEIGHTS...BOLTON...LAKEWOOD
PARK...SANDTOWN...BANKHEAD...VININGS AND MABLETON.
LAT...LON 3363 8465 3371 8470 3387 8448 3366 8435
TIME...MOT...LOC 2148Z 247DEG 10KT 3370 8460The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:13 PM EDT | Special Weather Statement | FFC | Jasper | 32 min |
| Aug 19, 8:16 PM EDT | Special Weather Statement | FFC | Morgan | 29 min |
| Aug 20, 2:21 PM EDT | Special Weather Statement | FFC | Jones | 24 min |
| Aug 20, 3:19 PM EDT | Special Weather Statement | FFC | Hancock | 26 min |
| Aug 20, 4:19 PM EDT | Special Weather Statement | FFC | Monroe | 26 min |
| Aug 20, 7:38 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 22 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.